MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 45 LONG; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 45 LONG; STAPLE, IMPLANTABLE
Model Number EC45AL
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # t5dj42.Investigation summary: the analysis found that one ec45al device was returned with no apparent damage and with one ecr45w reload loaded in the device.The reload was received fully fired.The device was tested for functionality in the articulated position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.As part of our quality process, the manufacturing records of this batch was reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process all devices are manufactured, inspected, and released to approved specifications.Although there is no direct evidence of use error, the instructions for use do contain the following caution: if the jaws do not automatically open after the anvil release button is pressed, first ensure that the knife is in the retracted position by verifying that the stroke count indicator displays ¿0¿ and knife direction indicator points towards the proximal side of the instrument, or that the knife blade indicator is in the home position.If the stroke count indicator or knife blade indicator is not in the home position, push the red manual knife reverse switch downward to reverse the knife motion and squeeze the firing trigger, completely until it rests on the closing trigger.Press the anvil release button.If the jaws do not open at this point, then gently pull the closing trigger, upward (away from the handle) until both firing and closing triggers return to their original positions.The event described could not be confirmed as the device performed without any difficulties noted.This report is not intended to deny that a problem was experienced with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.
 
Event or Problem Description
It was reported that during a gastric bypass procedure, surgeon fired one white load successfully, closed jaws to remove stapler from patient, scrub could not get jaws open to reload stapler.Replaced with new ec45a and continued case normally.There were no patient consequences.

Brand Name
ECHELON FLEX 45 LONG
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key10784909
Report Number3005075853-2020-05722
Device Sequence Number2909056
Product Code GDW
UDI-Device Identifier10705036001683
UDI-Public10705036001683
Combination Product (Y/N)N
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberEC45AL
Device Catalogue NumberEC45AL
Device Lot NumberT9530P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2020
Initial Report FDA Received Date11/04/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECR45W